Hail, McLean
- When
- June 8, 6:05 PM CST to 6:10 PM CST
- Where
- McLean County, Chenoa
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 40.730, -88.720
An approaching upper-level disturbance triggered widely scattered thunderstorms across north-central Illinois during the afternoon and evening of June 8th. A few of the cells produced gusty winds of around 60 mph and hail up to quarter-sized.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
An approaching upper-level disturbance triggered widely scattered thunderstorms across north-central Illinois during the afternoon and evening of June 8th. A few of the cells produced gusty winds of around 60 mph and hail up to quarter-sized.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 8, 5:42 PM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 642 PM CDT MON JUN 8 2015 .SHORT TERM...(TONIGHT) ISSUED AT 318 PM CDT MON JUN 8 2015 BAND OF CLOUDS CURRENTLY ACROSS EAST-CENTRAL AND SOUTHEAST ILLINOIS WILL SHIFT EASTWARD OVER THE NEXT COUPLE OF HOURS AND PUSH INTO INDIANA BEFORE SUNSET. MEANWHILE FURTHER NORTHWEST...A SHORT-WAVE TROUGH EVIDENT ON 19Z/1PM WATER VAPOR IMAGERY OVER EASTERN IOWA IS BEGINNING TO TRIGGER A FEW ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE MISSISSIPPI RIVER. HIGH-RES MODELS SHOW THIS CONVECTION EXPANDING EASTWARD THROUGH THE AFTERNOON INTO THE EARLY EVENING. BASED ON HRRR FORECAST...WILL INCLUDE LOW CHANCE POPS NORTH OF THE I-70 CORRIDOR THROUGH ABOUT 02Z/9PM WHEN WAVE BEGINS TO EXIT THE REGION AND DAYTIME INSTABILITY WANES. AFTER THAT...EXPECT MOSTLY CLEAR SKIES WITH OVERNIGHT LOW TEMPERATURES IN THE LOWER 60S. .LONG TERM...(TUESDAY THROUGH MONDAY) ISSUED AT 318 PM CDT MON JUN 8 2015 A PROGRESSIVE UPPER LEVEL PATTERN WILL RESULT IN WARM, SUMMERLIKE TEMPERATURES WITH PERIODS OF SHOWERS AND THUNDERSTORMS FROM MID-WEEK THROUGH THE WEEKEND. A NORTHWEST UPPER LEVEL FLOW WILL RESULT IN DRY CONDITIONS AND SEASONABLY WARM TEMPERATURES IN THE MIDDLE TO UPPER 80S FOR TUESDAY. HOWEVER, BY WEDNESDAY INCREASING UPPER LEVEL HEIGHTS/RIDGING WILL RESULT IN TEMPERATURES CLIMBING TOWARD THE LOWER 90S. A SHORTWAVE TROUGH DROPPING INTO THE EASTERN GREAT LAKES WEDNESDAY COULD PRODUCE SOME SCATTERED SHOWERS AND T-STORMS NORTH OF I-74 FROM NORTHEAST OF PEORIA TO DANVILLE WEDNESDAY AFTERNOON. DUE TO THE PROGRESSIVE NATURE OF THE UPPER LEVEL FLOW AND GENERAL FLATTENING OF THE UPPER LEVEL RIDGE...THE FIRST IN A SERIES OF SHORTWAVE TROUGHS ARE EXPECTED TO APPROACH CENTRAL IL LATE WEDNESDAY NIGHT THROUGH THURSDAY. MORE SUBSTANTIAL UPPER LEVEL ENERGY AS WELL AS AN ABUNDANT SOURCE OF MOISTURE WILL TAKE AIM AT CENTRAL AND SOUTHEAST IL FRIDAY INTO FRIDAY NIGHT. NOT ONLY WILL GULF MOISTURE BE PLENTIFUL BUT REMNANT MOISTURE FROM PACIFIC TROPICAL STORM BLANCA COULD SET THE STAGE FOR ANOTHER ROUND OF HEAVY RAINFALL. WILL NEED TO KEEP A CLOSE EYE ON THIS THE NEXT FEW DAYS SINCE MANY RIVERS AND CREEKS ARE ALREADY FLOODED FROM LAST NIGHTS DELUGE. WITH UPPER LEVEL RIDGING EXPECTED IN THE SOUTHEASTERN U.S. FROM THE END OF THE WEEK THROUGH THE WEEKEND...A NEARLY STATIONARY FRONT IS EXPECTED TO BE IN THE VICINITY OF CENTRAL IL FRIDAY THROUGH SUNDAY. THIS WILL SET THE STAGE FOR PERIODS OF THUNDERSTORMS AND THE POTENTIAL FOR MORE HEAVY RAINFALL ON ALREADY SATURATED GROUNDS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 629 PM CDT MON JUN 8 2015 GENERALLY QUIET/VFR AVIATION WEATHER CONDITIONS EXPECTED ACROSS THE CENTRAL ILLINOIS TERMINALS THROUGH THE 00Z TAF VALID TIME. ASIDE FROM AN ISOLATED THUNDERSTORM THREAT FOR THE NEXT HOUR OR TWO, CLOUD COVER WILL BE MINIMAL AND WINDS GENERALLY FAIRLY LIGHT. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BARNES LONG TERM...MILLER AVIATION...BAK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 354 PM CDT MON JUN 8 2015 ILZ027>031-036>038-040>043-047-048-090800- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD- 354 PM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL LINGER INTO THE EARLY EVENING. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL RETURN TO THE AREA WEDNESDAY THROUGH SUNDAY...HOWEVER ORGANIZED SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. ILZ044>046-049>057-061>063-066>068-071>073-090800- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MORGAN-MOULTRIE-PIATT- RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION- 354 PM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS... SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE I-70 CORRIDOR THROUGH EARLY EVENING. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. FLOODING OF MANY AREA CREEKS AND STREAMS WILL CONTINUE THIS EVENING...PARTICULARLY ACROSS PARTS OF CHAMPAIGN...VERMILION...AND EFFINGHAM COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL RETURN TO THE AREA FRIDAY THROUGH SUNDAY...HOWEVER ORGANIZED SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. BARNES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
504 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL CARLOCK 40.58N 89.13W
06/08/2015 E1.50 INCH MCLEAN IL PUBLIC
VIA TWITTER
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
524 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 3 E CONGERVILLE 40.62N 89.15W
06/08/2015 E1.00 INCH WOODFORD IL NWS EMPLOYEE
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 3 NE BLOOMINGTON 40.51N 88.93W
06/08/2015 M0.75 INCH MCLEAN IL NWS EMPLOYEE
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 3 NE NORMAL 40.55N 88.96W
06/08/2015 M0.75 INCH MCLEAN IL NWS EMPLOYEE
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
537 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 3 NE NORMAL 40.55N 88.96W
06/08/2015 M1.00 INCH MCLEAN IL NWS EMPLOYEE
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
539 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL HUDSON 40.61N 88.99W
06/08/2015 M0.50 INCH MCLEAN IL PUBLIC
VIA FACEBOOK
&&
25The Lincoln radar (KILX), 83 km away, was scanning. The volume nearest the first event began at 00:07 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Power lines were blown down on Catlin-Homer Road about 4 miles west of Catlin.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578814, 578816.